Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Stocrin and combivir as pep
Apr 3, 2010

Hi Doc

I had a sexual encounter with a sex worker 4 days ago and the condom broke.I only realised after i had ejaculated in her after which i immediately washed my self with soap and water. I then went to a doctor who prescribed Combivir and only when i mentioned that i might have had blood slightly mixed with the females discharge then only she added Stocrin as well for the pep medication. I had taken my first pep dose of medication within 2.5 hrs of intercourse.

It was recommended that i take 2 weeks of stocrin once a day with 2 combivir per day for 28 days.

I am on my 5th day and i cannot manage taking the Stocrin as the side effects are taking a toll on me.Would it be fine if i just continue with the Combivir.

Response from Dr. Young

Hello and thanks for your PEP question.

It's probably fine to take only the Combivir for PEP at this point- much depends the absolute risk of your exposure, but the risk to an insertive partner from a person of unknown HIV status is generally low enough that some PEP treatment protocols only treat with two NRTI drugs (like Combivir or Truvada).

This doesn't minimize the need to get routine clinic follow up, but hopefully won't change your outcome.

Best of luck to you, BY



Previous
Please answer im very confused..Pep cured symptoms
Next
MRSA & Treatment

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement